Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Can You Lose Your Memory Due To Seizures? My Husband Has Been Saying For A Week Now That He Doesn't Remember Much Of Anything Or Anyone?

Can You Lose Your Memory Due To Seizures? My Husband Has Been Saying For A Week Now That He Doesn't Remember Much Of Anything Or Anyone?

A MyEpilepsyTeam Member said:

Yes, seizure activity damages memory. I have had Epilepsy for 48 years now, there is so much I do not recall. My 80-year-old mother's memory is fantastic compared to mine. The medications also damage memory. Trileptal's reaction with Sodium would also damage memory to the point it affected what I was writing on paper. I spent 8 months lowering the Trileptal intake while using cannabis oil with 35% or higher THC. I was dealing with more than 40 side effects from it in 2019. The past 500 days have been cannabis oil at bedtime due to the only side effect - feeling stoned if I used a bit too much oil which is noticed if I wake to use the bathroom. I legally drive and memory recall is no longer damaged by medications attempting to control seizure activity by slowing down the functions of the brain. Unfortunately, brain surgery took place in the left temporal lobe - short-term memory.

posted 5 months ago
A MyEpilepsyTeam Member said:

I have or had 53 nieces and nephews at one time or another but now I can only remember about 15 and that is a real strain for me just thinking about who they are?

posted 5 months ago
A MyEpilepsyTeam Member said:

Yes . A lot of times, the seizures are worse than the medication side effects .

posted 5 months ago
A MyEpilepsyTeam Member said:

Yes i have as BryanMartin mentioned.

posted 5 months ago
A MyEpilepsyTeam Member said:

yes... when you have any type of seizure or side effects of the med(s), memory loss (loss of consciousness) is 1 of the main issues.

posted 5 months ago
Already a Member? Log in